Tsukuba Journal of Mathematics

Minimal immersion of surfaces in quaternionic projective spaces

Ahmad Zandi

Full-text: Open access


For a minimal immersion of a surface in a quaternionic Kähler manifold a concept of non-degeneracy is defined. Then using a theorem on elliptic differential systems we show a non-degenerate surface is in a sense generic, and around each point with possible exception of an isolated set of degenerate points we can define a smooth Darboux frame. The frame is continuous at a degenerate point. Next, by reducing the structure group we define a symmetric sextic form of type $(6,0)$ and we show in the case that ambient space is $HP^{n}$ this form is a holomorphic (abelian) differential. The last section is a brief note on the relation of our work to Glazebrook's twistor spaces for $HP^{n}$.

Article information

Tsukuba J. Math., Volume 12, Number 2 (1988), 423-440.

First available in Project Euclid: 30 May 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Zandi, Ahmad. Minimal immersion of surfaces in quaternionic projective spaces. Tsukuba J. Math. 12 (1988), no. 2, 423--440. doi:10.21099/tkbjm/1496160839. https://projecteuclid.org/euclid.tkbjm/1496160839

Export citation